Symmetry and singularity properties of a system of ordinary differential equations arising in the analysis of the nonlinear telegraph equations. (English) Zbl 1129.34030

The author presents a symmetry analysis and determines the conservation laws for the system of differential equations arising in the theory of nonlinear telegraph equations
\[ u{^2}u'''-4uu'u''+3u'{^3}=0,\quad u{^2}v''-3uu'v'+(3u'{^2}-uu'')v=0 . \]
In terms of Lie point symmetries according to the classification scheme of [G. M. Mubarakzyanov, Izv. Vyssh. Uchebn. Zaved. Mat. 34, 99–106 (1963; Zbl 0166.04201)] this system has five Lie point symmetries \(\Gamma_1=\partial_x\), \(\Gamma_2=x\partial_x\), \(\Gamma_3=u\partial_u\), \(\Gamma_4=u\partial_v\), \(\Gamma_5=v\partial_v\) with the Lie algebra \(\{ 2A_1\oplus A_1 \}+A_2\). The symmetry \(\Gamma_4\) indicates that the dependent variable \(v\) can be replaced by the other dependent variable \(u\) and allows to construct the solutions of the system. By means of the substitutions \(u=\alpha\chi^p\), \(v=\beta\chi^q\), where \(\chi=x-x_0\) and \(x_0\) is the location of the putative movable singularity, the author performs the singularity analysis of the system with its interpretation in terms of the possibility of the existence of a subsidiary solution.


34C14 Symmetries, invariants of ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
35L70 Second-order nonlinear hyperbolic equations


Zbl 0166.04201


Full Text: DOI


[1] Abraham-Shrauner, Barbara, Hidden symmetries and linearization of the modified painlevé-ince equation, J. math. phys., 34, 4809-4816, (1993) · Zbl 0785.34014
[2] Bluman, G.W.; Temuerchaolu, Conservation laws for nonlinear telegraph equations, J. math. anal. appl., 310, 459-476, (2005) · Zbl 1077.35087
[3] Contopoulos, G.; Grammaticos, B.; Ramani, A., Painlevé analysis for the mixmaster universe model, J. phys. A, 25, 5795-5799, (1993) · Zbl 0811.53086
[4] Contopoulos, G.; Grammaticos, B.; Ramani, A., The mixmaster universe model, revisited, J. phys. A, 27, 5357-5361, (1994) · Zbl 0844.58120
[5] Cotsakis, Spiros; Leach, P.G.L., Painlevé analysis of the mixmaster universe, J. phys. A, 27, 1625-1631, (1994) · Zbl 0843.58144
[6] Feix, M.R.; Géronimi, C.; Leach, P.G.L., Properties of some autonomous equations invariant under homogeneity symmetries, Probl. nonlinear anal. eng. syst., 11, 26-36, (2005), (Russian summary: 37-39)
[7] Géronimi, C.; Feix, M.R.; Leach, P.G.L., Exponential nonlocal symmetries and nonnormal reduction of order, J. phys. A, 34, 10109-10117, (2001) · Zbl 1014.34027
[8] Head, A.K., LIE, a PC program for Lie analysis of differential equations, Comput. phys. comm., 77, 241-248, (1993) · Zbl 0854.65055
[9] Leach, P.G.L.; Cotsakis, S.; Flessas, G.P., Symmetry, singularity and integrability in complex dynamics: I. the reduction problem, J. nonlinear math. phys., 7, 445-479, (2000) · Zbl 0989.34074
[10] Morozov, V.V., Classification of six-dimensional nilpotent Lie algebras, Izv. vyssh. uchebn. zaved. mat., 5, 161-171, (1958) · Zbl 0198.05501
[11] Mubarakzyanov, G.M., On solvable Lie algebras, Izv. vyssh. uchebn. zaved. mat., 32, 114-123, (1963) · Zbl 0166.04104
[12] Mubarakzyanov, G.M., Classification of real structures of five-dimensional Lie algebras, Izv. vyssh. uchebn. zaved. mat., 34, 99-106, (1963) · Zbl 0166.04201
[13] Mubarakzyanov, G.M., Classification of solvable six-dimensional Lie algebras with one nilpotent base element, Izv. vyssh. uchebn. zaved. mat., 35, 104-116, (1963) · Zbl 0166.04202
[14] Andrew Pickering, Mathematical Reviews: MR1792383 (2001m: 34006)
[15] Rajasekar, S., Painlevé analysis and integrability of two coupled non-linear oscillators, Pramana - J. phys., 62, 1-12, (2004)
[16] Ramani, A.; Grammaticos, B.; Bountis, T., The Painlevé property and singularity analysis of integrable and nonintegrable systems, Phys. rep., 180, 159-245, (1989)
[17] Sherring, J.; Head, A.K.; Prince, G.E., Dimsym and LIE: symmetry determining packages, Math. comput. modelling, 25, 153-164, (1997) · Zbl 0918.34007
[18] Tabor, M., Chaos and integrability in nonlinear dynamics, (1989), John Wiley New York · Zbl 0682.58003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.